MAUDE Adverse Event Report: DEPUY MITEK LLC US FEM.INTRAFIXSHEATH&SCRSYS,10MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US FEM.INTRAFIXSHEATH&SCRSYS,10MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254685
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device is not being returned as it was discarded by the customer; therefore, this complaint cannot be confirmed and duplicated.The assignable root cause was not determined.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep via phone that during an anterior cruciate ligament reconstruction procedure, it was observed that the intrafix femoral sheath and screw system 9mm devices backed out of the tunnel when the screw was being screwed in.They then used the sales rep's intrafix femoral sheath and screw system 10mm, which also backed out of the tunnel while the screw was being screwed in.Each device was removed from the patient with no debris left behind.The sales rep stated that the patient's bone quality was normal.The case was completed with a rigidfix device in the same bone hole with no patient harm or delay.The devices were discarded by the customer.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(6)2018 depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was discarded by the customer therefore the device is not available for a physical evaluation.This complaint is not confirmed.Without physically evaluating the device, a definite root cause cannot be determined.No nonconformances were identified for this part number (254685), lot number (l484075) combination.At this point in time, no corrective action is required, and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).Associated medwatch report number: 1221934-2018-55116.
 
Event or Problem Description
Additional information received from sales representative on (b)(6)2018: the patient¿s bone quality was reported as standard.The same bone hole was used to complete the procedure.The implants were removed; no debris was left in the patient.The surgeon used appropriate downward force applied with driving the screws and sheaths in.

Brand Name
FEM.INTRAFIXSHEATH&SCRSYS,10MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8020526
Report Number1221934-2018-55117
Device Sequence Number1029707
Product Code MAI
UDI-Device Identifier10886705013661
UDI-Public10886705013661
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number254685
Device Lot NumberL484075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1